Hair Loss Information at Balding Blog

Your hair loss questions, answered daily.

 

All Drugs (Cause Hair Loss) related posts

 

As Accutane Treatment is Ending, Propecia Stopped Working!

Help! I’m a 36-year-old who has been on Propecia for about 8 years. Over the past couple of months, I have noticed a dramatic thinning of my hair. Interestingly, the thinning appears to have started just as I ended a 6-month Accutane treatment. What is happening? What can I do now that Propecia has stopped working? Am I a good candidate for Avodart?

I’ve written you three times on this matter. Please answer. I’m desperate!

You could have thinning secondary to Accutane build-up. Stopping Accutane may help. Avodart, as I have said over and over again, is not FDA approved for hair loss. Although it is used by some doctors, I have only prescribed it once and am not about to start going ‘off label’ for many reasons that I do not wish to discuss here. Simply put, safety and effectiveness have not been demonstrated for Avodart in the long term on young men with hair loss. I am not your doctor and you need to have a doctor who is vested in your condition. Between you and your doctor, you need to build a Master Plan to deal with your hair loss. You need to have your hair mapped out for miniaturization to see if the thinning you are seeing is ‘patterned’ or not. Pattern analysis of miniaturized hairs may help you distinguish the difference between genetic hair loss and Accutane effects. Give it some time and see what happens in the next 6 months.

Tags: hairloss, hair loss, propecia, avodart, accutane, dutasteride, finasteride

 

Seasonale and Hair Loss

I just turned 40 (female) and have been on Seasonale for almost 2 years. Over the last 6 mos. I have noticed my hair seems to be dramatically thinning at the hairline around my face. I can see my scalp through my hair and my hairline may also be receding a bit. Haven’t been able to find concrete info. on the androgen levels in Seasonale and link to hair loss. Can’t find any pics of similar hair loss to compare it to. Stress could also be a concern but don’t know where to go for answers….Thanks!

This is a different type of hormone / birth control approach. Any hormone alteration has the potential to produce changes in hair numbers (loss), thickness of the hair shaft, and texture of the hair. The posts I read from users on the various internet boards seem to have either enthusiastic opinions of it, or are generally negative. It would not be a surprise to find out that this induced hair loss in some women.

Tags: hairloss, hair loss, female, women, woman, seasonale

 

How Can I Tell If My Hair Loss is MPB or from Accutane?

Comments of Accutane inducing hair loss raised my concern. I’ve been through two sessions of the drug, the first round 5 years ago and the latest last year, and have experienced recession of the hair-line. Attributing the hair loss to genetics, I began splitting Proscar (Finasteride) tablets 3 years ago. Since then, progression of hair loss at least isn’t significant, but may still be worsening. Photos from years ago are difficult to compare to the present. If the hair loss I’ve noticed is along temples in the normal MPB fashion, could the problem be a result of Accutane? If Accutane were the culprit, wouldn’t it cause an overall thinning of scalp and not be so localized at the temples? Further, if the balding is from Accutane, is Finasteride a proper treatment?

Thanks!

DuckIf it quacks like it duck, it probably is a duck. If your hair loss is in the pattern of Male Pattern Baldness (MPB) and there are characteristics typical of MPB miniaturization, then your hair loss is probably be due to MPB. Hair loss from Accutane may persist after stopping the drug and may precipitate patterned hair loss in men and generalized decreased hair bulk in men and women.

To have a correct diagnosis, you need your scalp hair evaluated for miniaturization and be able to quantify the “thinning” or the hair loss. It is the best way to follow the effects of finasteride.

Tags: hairloss, hair loss, accutane, finasteride, propecia, proscar, mpb

 

Neurontin and Hair Loss

Hello,
I am female and 45. I was on Neurontin for nerve damage and most of my hair fell out quickly in clumps after being on it for about 3-4mos. I assumed the medication did it but then I had a biopsy and a diagnosis of alopecia due to either Telogen Effluvium or Andrognetic. At this point, one year later, I have very little hair and I am not sure if it is growing back or not. Do you have any thoughts on whether this is an accurate diagnosis and what my chnces are for my hair to grow back? Thanks

It is difficult to second guess your diagnosis without a proper physical examination. Neurontin may have been a factor in your hair loss. Generally when hair loss occurs due to a trigger (such as stress, hormones, drugs, age, etc) it is impossible to tell if hair will return even if the offending trigger is removed. Hair loss is not an exact science. Scientists still cannot define and pinpoint the exact cause of hair loss.

Tags: hairloss, hair loss, neurontin

 

Adderall and Hair Loss

If adderall does cause hair loss, then what is the explanation behind it? i.g. lack of blood flow to the sclap, increase in stress hormones?

Thank You

This drug is both a neuro-stimulant and an appetite depressant. When it causes hair loss (side effect) the mechanism may be related to the weight loss that follows and could be nutritional. It could also be a direct effect of the drug on hair growth.

Tags: hairloss, hair loss, adderall

 

Soriatane and Hair Loss

Hello, I am a 49year old female and experienced hair loss on my scalp for about a year but much more noticeable in the last 6 months. I have been on Effexor for about 4 years and have been up and down in dosage as high as 225mg and as low as 75mg. I also started taking soriatane for my psoriasis about a year ago. My dermatologists thinks that it is the soriatane that is causing the hair loss, not the Effexor. Can you tell me what the more likely medication would be?

Many medications have the potential for hair loss as its side effect. Before changing any medication regimen you should consult your doctor. There is no way to tell which medication may be the cause of your hair loss, and in fact, it may not even be the medication. You may also consider if there are any medical causes of hair loss. These are the things that you should be discussing with your doctor (see the Female Hair Loss category for more).

Tags: hairloss, hair loss, soriatane, effexor

 

Lithium and Hair Loss

Having too much fun so the Docs here prescribed me lithium at 600 mg daily…of course my question to you is does lithium have any potential side effects regarding hair loss???

Simply put, yes… Lithium and other antidepressants and antipsychotic drugs are known to contribute or to cause hair loss.

Tags: hairloss, hair loss, lithium

 

Oxymetholone and Androgenic Alopecia

How soon into a three week period of Oxymetholone therapy will androgenic alopecia become aggravated?

If Oxymetholone does worsen pre-existing MPB, are the effects reversible upon discontinuation of the drug or possibly improved by other means?

Thank you.

Why are you undergoing Oxymetholone therapy? Do you have a major health problem? If so, you might look to that problem as a cause of your hair loss. I am sorry but there is no magic number and no way to tell, but this steroid is known to cause hair loss and once it kicks in, it may not be reversible. In determining if it might reverse, you may want to know if you have genetic balding and determine the degree of miniaturization you have.

Hair loss and the degree of hair loss can be a very subjective observation until one day you notice you are bald, since you can lose up to half your hair density and still look normal.

Tags: oxymetholone, alopecia, hairloss, hair loss

 

Xanax and Female Hair Loss

(female) The last few months my hair has been thinning and my head tingles and I feel extremely stressed out… The upside of this is that I feel stubble and regrowth. My thining is all over the head but mostly in the front (bangs) I feel like it is ruining my life.. I dont feel like going out or working or doing anything! It sucks.. I used to love my hair.. I take xanax for my stress is that making it worse?? Or could it?? I got on it after my hair started falling out.. Since I feel stubble and regowth does it mean its growing back??? Thank you for your time! Have a great day!

While many drugs are known to have a side effect of hair loss, it is relatively rare. You should always pursue if there is a treatable medical condition for hair loss. Hair loss in women have many, many causes and if it is not genetic, there is often an identifyable cause. You need to see a doctor for this who can give you a diagnostic work-up.

Tags: hairloss, hair loss, xanax

 

Coversyl and Propecia

I have been on propecia for about 8 years, so far so good. Recently I am on “Coversyl 4mg” to control my blood pressure. I understand most of the high blood pressure drug will cause hair loss. If this drug does, can propecia reverse the effect? I am worried cause it takes me 8 years to maintain reasonable “amout” of hair. Hope to hear from u soon. Regards

Many drugs have the potential side effect of hair loss and antihypertensive drugs are amongst them. If your hair loss is from the side effect of a drug, then it will not respond to Propecia. Speak to your doctor about this drug. Is there a one-to-one relationship? I mean, did the hair loss start exactly at the same time as you started to take the new medication?

Tags: propecia, finasteride, hairloss, hair loss, drug, coversyl